Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 315, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2009, 3:58 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 11, 2009, 4:34 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:07 PM EDT | HAIL 0.88 | 1 Ne Atlanta, GA | NICKEL SIZED HAIL REPORT AT FREEDOM PARKWAY AND THE DOWNTOWN CONNECTOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 12:18 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 111958
SVRFFC
GAC089-121-112045-
/O.NEW.KFFC.SV.W.0315.090611T1958Z-090611T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEKALB COUNTY IN NORTH CENTRAL GEORGIA
CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 445 PM EDT
* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GRANT
PARK-ZOO ATLANTA...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRUID
HILLS...DECATUR...AVONDALE ESTATES...CLARKSTON...PINE LAKE...STONE
MOUNTAIN AND LITHONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3385 8443 3384 8416 3374 8404 3363 8411
3365 8419 3364 8424 3365 8427 3364 8436
3365 8451
TIME...MOT...LOC 1958Z 277DEG 24KT 3373 8435
$$2 follow-up statements
000
WWUS52 KFFC 112016
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT THU JUN 11 2009
GAC121-112026-
/O.CAN.KFFC.SV.W.0315.000000T0000Z-090611T2045Z/
FULTON GA-
416 PM EDT THU JUN 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED EAST OF CENTRAL FULTON COUNTY.
THEREFORE...SEVERE WEATHER IS NO LONGER EXPECTED IN CENTRAL FULTON
COUNTY AT THIS TIME.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
LAT...LON 3384 8416 3374 8404 3374 8405 3363 8411
3365 8419 3364 8424 3365 8431 3364 8433
3365 8434 3384 8434
TIME...MOT...LOC 2016Z 277DEG 24KT 3372 8421
$$
GAC089-112045-
/O.CON.KFFC.SV.W.0315.000000T0000Z-090611T2045Z/
DEKALB GA-
416 PM EDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR DEKALB COUNTY...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SNAPFINGER...AND MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONE
MOUNTAIN...BELMONT...REDAN...KLONDIKE...ARABIA MOUNTAIN AND LITHONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3384 8416 3374 8404 3374 8405 3363 8411
3365 8419 3364 8424 3365 8431 3364 8433
3365 8434 3384 8434
TIME...MOT...LOC 2016Z 277DEG 24KT 3372 8421
$$000
WWUS52 KFFC 112034
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU JUN 11 2009
GAC089-112043-
/O.CAN.KFFC.SV.W.0315.000000T0000Z-090611T2045Z/
DEKALB GA-
434 PM EDT THU JUN 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR DEKALB COUNTY IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS AND IS EXITING THE
COUNTY TO THE EAST. ALTHOUGH THE STORM HAS WEAKENED...GUSTY WINDS UP
TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH
THIS STORM AS IT MOVES ACROSS ROCKDALE COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
LAT...LON 3384 8416 3374 8404 3374 8405 3363 8411
3365 8419 3364 8424 3365 8431 3364 8433
3365 8434 3384 8434
TIME...MOT...LOC 2033Z 283DEG 26KT 3368 8407
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:55 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 11, 2:55 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EDT THU JUN 11 2009 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... LINE OF STRONG CONVECTION CURRENTLY MOVING EAST ACROSS THE NORTHERN HALF OF THE FORECAST AREA ASSOCIATED WITH THE SOUTHERN END OF YET ANOTHER FAST MOVING SHORTWAVE IN THE WESTERLY UPPER LEVEL FLOW OVER THE REGION. THIS LARGE SCALE PATTERN STAY CONSISTENT THROUGH FRIDAY AS A BROAD...FLAT UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE WESTERN GULF OF MEXICO. BY SATURDAY THE RIDGE BEGINS BUILDING NORTH TURNING THE UPPER FLOW BACK TO A MORE NORTHWESTERLY ORIENTATION...BUT KEEPING THE FORECAST AREA UNDER THE FAVORED LOCATION TO AT LEAST GET SIDESWIPED BY WAVES RIDING OVER THE RIDGE. TIMING OF THESE WAVES IS A BIT HARD TO PIN DOWN SO I WILL KEEP POPS IN THE CHANCE RANGE AREAWIDE...BUT WITH A BIT OF A DIURNAL BIAS. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE SEASONAL NORMALS. .LONG TERM /SUNDAY THROUGH THURSDAY/... 12Z RUN OF THE GFS AND ECMWF MODELS BOTH CONTINUE THE TREND OF BUILDING THE LARGE UPPER RIDGE OVER THE GULF OF MEXICO NORTH AND EAST INTO THE LOWER MISSISSIPPI VALLEY AND SOUTHEASTERN U.S. THE GFS EXPANDS THE RIDGE FURTHER EAST OVER THE FORECAST AREA WITH THE ECMWF KEEPING THE RIDGE CENTERED MORE OVER THE MISSISSIPPI VALLEY. GFS SOLUTION WOULD BE NOTICEABLY HOTTER AND DRIER THAN THE ECMWF. FOR NOW I WILL NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST TRENDS...WITH SCATTERED...MAINLY DIURNAL...CONVECTION CONTINUING THROUGH THE PERIOD AND TEMPERATURES REMAINING AT OR A BIT ABOVE SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 91 68 90 68 / 40 30 40 30 30 ATLANTA 71 89 71 88 71 / 30 30 30 40 30 BLAIRSVILLE 64 84 62 86 65 / 30 40 30 40 30 CARTERSVILLE 66 88 66 88 67 / 30 30 30 40 30 COLUMBUS 72 92 72 92 72 / 40 30 30 40 30 GAINESVILLE 69 88 69 89 69 / 40 40 30 40 30 MACON 71 92 71 92 72 / 40 30 30 30 30 ROME 68 89 68 89 68 / 30 40 30 50 30 PEACHTREE CITY 67 89 67 89 68 / 40 30 30 40 30 VIDALIA 73 92 72 93 72 / 40 30 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MADISON... MURRAY...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING... PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE... WHITFIELD...WILKES. && 20
Hazardous weather outlook, Jun 11, 12:15 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1215 PM EDT THU JUN 11 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1215 PM EDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY THIS AFTERNOON...DURING PEAK DAYTIME HEATING. A WEAK SURFACE BOUNDARY EXTENDING FROM THE CAROLINAS INTO EAST CENTRAL GEORGIA WILL COMBINE WITH THE DISTURBANCE TO AID IN THUNDERSTORM DEVELOPMENT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT LIGHTNING CAN ALSO BE EXPECTED. THE STORMS WILL BE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA WITH THE GREATEST THREAT OF SEVERE WEATHER NORTH OF A LINE FROM LAGRANGE TO MILLEDGEVILLE...MAINLY BETWEEN 2 AND 10 PM. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. INSTABILITY WILL INCREASE ACROSS THE AREA WITH DAYTIME HEATING. CAPES OF 2000 TO 2500 AND LIFTED INDICES OF -2 TO -4 ARE EXPECTED ACROSS THE AREA...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 2:38 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 PM EDT THU JUN 11 2009 GAZ022-111945- 238 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FORSYTH COUNTY UNTIL 345 PM EDT... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 8 MILES WEST OF DUCKTOWN...AND MOVING EAST AT 20 MPH. WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS FORSYTH COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DREW...DUCKTOWN... HIGHTOWER...CUMMING...MATT...COAL MOUNTAIN AND CHESTATEE.
Local storm report, Jun 11, 2:46 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG ELLIJAY 34.69N 84.48W
06/11/2009 GILMER GA EMERGENCY MNGR
40 TREES UPROOTED OR TWISTED AND POWER LINES DOWN. A ROOF
WAS RIPPED OFF AN OLD FIRE STATION.
&&
JLFSpecial weather statement, Jun 11, 2:58 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 258 PM EDT THU JUN 11 2009 GAZ033-111945- 258 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FULTON COUNTY UNTIL 345 PM EDT... AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 7 MILES WEST AND SOUTHWEST OF MOUNTAIN PARK. ANOTHER STRONG THUNDERSTORM WAS SKIRTING EXTREME NORTH FULTON COUNTY NORTH OF MILTON. THESE STORMS WERE MOVING EAST AT 30 MPH. WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS FULTON COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MOUNTAIN PARK...ROSWELL...MILTON AND ALPHARETTA.
Special weather statement, Jun 11, 3:01 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 PM EDT THU JUN 11 2009 GAZ031-032-043-111945- 301 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN DOUGLAS...PAULDING AND COBB COUNTIES UNTIL 345 PM EDT... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW GEORGIA...AND MOVING EAST AT 35 MPH. WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS DOUGLAS...PAULDING AND COBB COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE NEW GEORGIA...HIRAM...BROWNSVILLE...DOUGLASVILLE...POWDER SPRINGS...LITHIA SPRINGS...SWEETWATER CREEK STATE PARK... AUSTELL...MABLETON AND SMYRNA.
Special weather statement, Jun 11, 3:06 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 PM EDT THU JUN 11 2009 GAZ023>025-112000- 306 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN JACKSON...BANKS AND HALL COUNTIES UNTIL 400 PM EDT... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM ABOUT 5 MILES NORTHEAST OF MURRAYVILLE TO NEAR LAKE LANIER ISLANDS... AND MOVING EAST AT 35 MPH. WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS JACKSON...BANKS AND HALL COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MURRAYVILLE... AQUALAND PARK...LAKE LANIER ISLANDS... OAKWOOD... GAINESVILLE...FLOWERY BRANCH...CHESTNUT MOUNTAIN... CANDLER...ROAD ATLANTA-LANIER SPEEDWAY...LULA...BRASELTON...TALMO... GILLSVILLE... PENDERGRASS AND HOLLINGSWORTH.
Special weather statement, Jun 11, 3:18 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 PM EDT THU JUN 11 2009 GAZ034-112000- 318 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN GWINNETT COUNTY UNTIL 400 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES WEST AND NORTHWEST OF BERKELEY LAKE...AND MOVING EAST AT 35 MPH. WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS GWINNETT COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BERKELEY LAKE...DULUTH... SUWANEE...SUGAR HILL...LAWRENCEVILLE...BUFORD...HOG MOUNTAIN AND DACULA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 31 min |
| Jun 11, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 42 min |
| Jun 11, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 47 min |
| Jun 11, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 58 min |
| Jun 11, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 26 min |
| Jun 11, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.